MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME-18-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFRAME-18-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 7118-1139-A2
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a stent-assisted coiling procedures to treat a 13.5mm basilar tip aneurysm, the physician had placed 2 non-microvention stents one each in both pcas.Three hydroframe coils were then placed.The fourth coil was going into the coil mass and primarily filling the anterior portion of the aneurysm.The physician began to pull the coil back out and was met with resistance and the coil prematurely detached as the belief that it was caught in the coil mass.About 20mm of coil was protruding all of the way down into the vertebral artery.A snare was not available to remove the coil and physician used 4 stents to tack down the stretched coil.At the vertebral artery the diameter of the vessel was over 5.5mm and the most proximal portion of the coil needed to be tacked down with a larger carotid stent.Due to tortuosity, it was unable to get the carotid stent in place and about 5mm of coil remained free floating in the vertebral artery and the procedure was concluded.The patient was discharged and is in stable condition and is on dapt per standard protocol.No additional interventions planned or needed.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and is not available for return to the manufacturer for evaluation.Therefore, the alleged product issue could not be confirmed.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.

Brand Name
HYDROFRAME-18-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terry callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15685829
Report Number2032493-2022-00410
Device Sequence Number6444051
Product Code HCG
UDI-Device Identifier00816777023971
UDI-Public(01)00816777023971(11)220207(17)270131(10)0000155701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100454
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7118-1139-A2
Device Lot Number0000155701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale